Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 2:40 AM CDT for Presidio County, Texas. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 2:40 AM CDT (07:40 UTC)
- Expired
- Jul 8, 2015, 8:52 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
192
WGUS44 KMAF 080740
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 AM CDT WED JUL 8 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Heavy rains in excess of 1 to 2 inches have recently fallen across West
Texas west of the Davis and Guadalupe Mountains. Runoff from these rains
have caused rises in the Rio Grande and the river near Candelaria is
expected to reach a moderate flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
TXC377-082340-
/O.NEW.KMAF.FL.W.0010.150708T0740Z-150709T0152Z/
/CDET2.2.ER.150708T0703Z.150708T0800Z.150708T1352Z.NO/
240 AM CDT WED JUL 8 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until this evening, or until the warning is cancelled.
* At 2AM Wednesday the stage was 10.4 feet (3.2 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 10.7 feet (3.3
meters) by early this morning. The river will fall below flood
stage this morning.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 10.7 feet (3.3 meters) on
Jul 29 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 10.4 Wed 2 AM 6.3 6.3 6.1 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 3.2 Wed 2 AM 1.9 1.9 1.9 1.8
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$1 follow-up statement
314
WGUS84 KMAF 081453
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 AM CDT WED JUL 8 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Presidio International Bridge affecting Presidio
County
.Heavy rains in excess of 1 to 2 inches have recently fallen across West
Texas west of the Davis and Guadalupe Mountains. Runoff from these rains
have caused rises in the Rio Grande at Presidio International Bridge, Presidio
6WNW and Candelario 3N. The Rio Grande at Candelaria is now below flood stage
and is expected to fall below action stage today. The Rio Grande at
Interational Bridge and 6WNW are expected to be below action stage by this
evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-081523-
/O.CAN.KMAF.FL.W.0010.000000T0000Z-150709T0152Z/
/CDET2.2.ER.150708T0703Z.150708T0745Z.150708T1215Z.NR/
953 AM CDT WED JUL 8 2015
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 9AM Wednesday the stage was 8.4 feet (2.6 meters).
* Fell below flood stage at 7:15 AM Wednesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 6.5 feet (2.0 meters)
by tomorrow morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jun 30 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 8.4 Wed 9 AM 7.8 6.9 6.6 6.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 2.6 Wed 9 AM 2.4 2.1 2.0 2.0
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-090653-
/O.EXT.KMAF.FL.W.0011.000000T0000Z-150709T0707Z/
/PIOT2.1.ER.150708T1721Z.150708T1800Z.150708T1907Z.NO/
953 AM CDT WED JUL 8 2015
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* until late tonight, or until the warning is cancelled.
* At 9AM Wednesday the stage was 7.6 feet (2.3 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 9.3 feet (2.8 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.6 feet (2.9 meters) on
Jun 16 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 7.6 Wed 9 AM 9.3 7.7 6.9 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 2.3 Wed 9 AM 2.8 2.3 2.1 1.8
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-090301-
/O.EXT.KMAF.FL.W.0012.000000T0000Z-150709T0301Z/
/PRST2.1.ER.150708T1129Z.150708T1300Z.150708T1501Z.NO/
953 AM CDT WED JUL 8 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande at Presidio International Bridge.
* until this evening, or until the warning is cancelled.
* At 9AM Wednesday the stage was 16.2 feet (4.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 16.2 Wed 9 AM 12.7 6.8 6.5 5.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 4.9 Wed 9 AM 3.9 2.1 2.0 1.8
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 12:35 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 12:35 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 AM CDT WED JUL 8 2015 .DISCUSSION... See 06Z aviation discussion below. && .AVIATION... Showers are moving out of the area but MVFR/IFR CIGs are moving into the northern Permian Basin and will affect most TAF sites over the next 12 hours. VFR conditions will return by 18Z with afternoon TS not widespread enough to mention in the prevailing groups at this time. Hennig && .PREV DISCUSSION... /ISSUED 855 PM CDT TUE JUL 7 2015/ UPDATE... Update to lower PoPs over most of the area, and cancel the rest of the Flash Flood Watch. DISCUSSION... More stable conditions are settling south across the Permian Basin this evening in the wake of a cold front and earlier convection. Think there will be little redevelopment in these areas as the atmosphere stays fairly stable overnight. Will keep showers in the forecast through the night, but since the threat of thunderstorms and heavy rain has decreased, will cancel the remainder of the Flash Flood Watch over the western Low Rolling Plains and eastern Permian Basin. There is still some convection over the Big Bend region, and more convection moving off the higher terrain into southeast New Mexico where instability persists behind the front. A few locations could see moderate, if not very localized heavy, rainfall, but it will not be widespread enough to warrant a Flash Flood Watch. Have updated the forecast to lower PoPs over the forecast area, but especially over the northeastern zones. An update will follow shortly. PREV DISCUSSION... /ISSUED 226 PM CDT TUE JUL 7 2015/ Cold front continues to sag east and south from the eastern Permian Basin to near the Davis Mountains. Showers and thunderstorms are continuing to develop along this boundary near the aforementioned areas, aided by diffluent flow aloft along the southern periphery of the stronger westerlies. Have decided to cancel the Flash Flood Watch for much of the forecast area except the extreme eastern Permian Basin. The areas where the watch will be cancelled will either be too far removed from the frontal boundary or have not already received excessive rainfall. Plan on expiring the watch in the eastern Permian Basin by 06z Wednesday due to the expectation that the heaviest rains associated with the boundary will have moved east of the area. For Wednesday through Friday a new surface lee trough is forecast to quickly become established near the mountains. Isolated to scattered thunderstorms are expected to develop, mainly in the afternoon and evening along and east of the surface trough from the mountains east to the southeast New Mexico Plains to the western Permian Basin. Not expecting a watch box these days, but a few storms could be strong to severe given forecast shear values of around 20 knots with capes of 500 to 2000 j/kg. Warming 850 millibar temperatures and more sunshine will result in warmer temperatures these days, but still below normal. The forecast for Saturday through the middle of next week looks to be warm and dry as a sprawling upper level ridge is forecast to become established over the region. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Jul 7, 9:05 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 905 PM CDT TUE JUL 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 905 PM CDT TUE JUL 7 2015 /805 PM MDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...PRIMARILY FROM THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS SOUTHWARD TO THE DAVIS MOUNTAINS AND INCLUDING THE BIG BEND AREA AND FAR LOWER TRANS PECOS. GUSTY WINDS WILL BE POSSIBLE...HOWEVER LOCALLY HEAVY RAINFALL REMAINS THE PRIMARY CONCERN WITH STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jul 7, 10:27 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 8, 12:07 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 4 hr |
| Jul 8, 6:22 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Jul 8, 6:31 AM CDT | River Flood Warning | MAF | Presidio | 26 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Brewster | 17 hr |
| Jul 8, 5:33 PM CDT | Special Weather Statement | MAF | Brewster | 57 min |
| Jul 8, 6:37 PM CDT | Special Weather Statement | MAF | Brewster | 68 min |
| Jul 8, 6:43 PM CDT | Special Weather Statement | MAF | Presidio | 62 min |
| Jul 8, 6:52 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 8, 6:53 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.